Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 93, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 5, 2017, 6:04 PM EDT for 4 counties in North Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2017, 6:04 PM EDT (22:04 UTC)
- Expired
- Jun 5, 2017, 7:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC
The radar
The Roanoke radar (KFCX), 117 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.1 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
417
WUUS52 KRAH 052204
SVRRAH
NCC057-067-081-151-052300-
/O.NEW.KRAH.SV.W.0093.170605T2204Z-170605T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
604 PM EDT MON JUN 5 2017
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Southern Forsyth County in central North Carolina...
Northern Davidson County in central North Carolina...
Northwestern Randolph County in central North Carolina...
Western Guilford County in central North Carolina...
* Until 700 PM EDT
* At 604 PM EDT, a severe thunderstorm was located near Clemmons, or
7 miles south of Winston-Salem, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Greensboro, Winston-Salem, High Point, Asheboro, Lexington,
Randleman, Thomasville, Kernersville, Clemmons and Lewisville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Raleigh.
Cloud to ground lightning is occurring with this storm. Move indoors
immediately. Lightning is one of nature's leading killers. Remember,
if you can hear thunder, you are close enough to be struck by
lightning.
&&
LAT...LON 3612 8043 3618 7970 3569 7977 3588 8042
3589 8041 3589 8037 3593 8037 3596 8038
3599 8042 3601 8041 3603 8043
TIME...MOT...LOC 2204Z 282DEG 23KT 3599 8029
HAIL...<.75IN
WIND...60MPH
$$
774 follow-up statements
348
WWUS52 KRAH 052223
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
623 PM EDT MON JUN 5 2017
NCC057-067-081-151-052300-
/O.CON.KRAH.SV.W.0093.000000T0000Z-170605T2300Z/
Forsyth NC-Davidson NC-Randolph NC-Guilford NC-
623 PM EDT MON JUN 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN FORSYTH...NORTHERN DAVIDSON...NORTHWESTERN RANDOLPH
AND WESTERN GUILFORD COUNTIES...
At 621 PM EDT, severe thunderstorms were located along a line
extending from Kernersville to near Thomasville to near Lexington,
moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Greensboro, Winston-Salem, High Point, Asheboro, Lexington,
Randleman, Thomasville, Kernersville, Clemmons and Archdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Cloud to ground lightning is occurring with these storms.Move
indoors immediately. Lightning is one of nature's leading killers.
Remember, if you can hear thunder, you are close enough to be struck
by lightning.
Heavy rainfall is occurring with these storms, and may lead to minor
flooding of urban and poor drainage areas. Do not drive your vehicle
through flooded roadways.
&&
LAT...LON 3618 7970 3569 7977 3588 8042 3589 8041
3589 8037 3593 8037 3596 8038 3599 8042
3601 8041 3603 8025 3614 8015
TIME...MOT...LOC 2221Z 289DEG 25KT 3610 8008 3593 8014 3586 8028
HAIL...<.75IN
WIND...60MPH
$$
77904
WWUS52 KRAH 052236
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
636 PM EDT MON JUN 5 2017
NCC067-052245-
/O.CAN.KRAH.SV.W.0093.000000T0000Z-170605T2300Z/
Forsyth NC-
636 PM EDT MON JUN 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FORSYTH COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of Forsyth
County. Therefore, the warning has been cancelled.
LAT...LON 3589 8037 3593 8037 3596 8019 3601 8005
3615 8004 3618 7970 3569 7977 3588 8042
TIME...MOT...LOC 2235Z 288DEG 26KT 3608 7995 3589 8003 3582 8025
$$
NCC057-081-151-052300-
/O.CON.KRAH.SV.W.0093.000000T0000Z-170605T2300Z/
Davidson NC-Randolph NC-Guilford NC-
636 PM EDT MON JUN 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHERN DAVIDSON...NORTHWESTERN RANDOLPH AND WESTERN GUILFORD
COUNTIES...
At 635 PM EDT, severe thunderstorms were located along a line
extending from 6 miles west of Greensboro to near Thomasville to
Lexington, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Greensboro, High Point, Asheboro, Lexington, Randleman, Thomasville,
Archdale, Trinity, Pleasant Garden and Jamestown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Heavy rainfall is occurring with these storms, and may lead to minor
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3589 8037 3593 8037 3596 8019 3601 8005
3615 8004 3618 7970 3569 7977 3588 8042
TIME...MOT...LOC 2235Z 288DEG 26KT 3608 7995 3589 8003 3582 8025
HAIL...<.75IN
WIND...60MPH
$$
77027
WWUS52 KRAH 052244
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
644 PM EDT MON JUN 5 2017
NCC057-081-151-052300-
/O.CON.KRAH.SV.W.0093.000000T0000Z-170605T2300Z/
Davidson NC-Randolph NC-Guilford NC-
644 PM EDT MON JUN 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN DAVIDSON...NORTHWESTERN RANDOLPH AND SOUTHWESTERN
GUILFORD COUNTIES...
At 643 PM EDT, severe thunderstorms were located along a line
extending from near Greensboro to 7 miles northwest of Randleman to
near Lexington, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Greensboro, High Point, Asheboro, Lexington, Randleman, Thomasville,
Archdale, Trinity, Pleasant Garden and Jamestown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Heavy rainfall is occurring with these storms, and may lead to minor
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3589 8030 3596 8019 3601 8005 3603 8000
3612 7973 3569 7977 3585 8030
TIME...MOT...LOC 2243Z 274DEG 39KT 3603 7983 3590 7989 3581 8020
HAIL...<.75IN
WIND...60MPH
$$
77529
WWUS52 KRAH 052259
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
659 PM EDT MON JUN 5 2017
NCC057-081-151-052309-
/O.EXP.KRAH.SV.W.0093.000000T0000Z-170605T2300Z/
Davidson NC-Randolph NC-Guilford NC-
659 PM EDT MON JUN 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAVIDSON...
NORTHWESTERN RANDOLPH AND SOUTHWESTERN GUILFORD COUNTIES WILL EXPIRE
AT 700 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.
LAT...LON 3589 8030 3596 8019 3601 8005 3603 8000
3612 7973 3569 7977 3585 8030
TIME...MOT...LOC 2259Z 282DEG 23KT 3601 7971 3588 7977 3579 8008
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:01 PM EDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jun 5, 2:01 PM EDT, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 201 PM EDT Mon Jun 5 2017 .SYNOPSIS... Upper level disturbances embedded in cyclonic flow aloft will track east across Virginia and North Carolina this afternoon and evening. In the wake of the disturbances, a cold front will progress southward through the Carolinas tonight and Tuesday. && .NEAR TERM /TODAY AND TONIGHT/... As of 130 PM EDT Monday... Small amplitude waves embedded in cyclonic flow aloft will track eastward across WV/VA/NC this afternoon, on the southern periphery of an upper level low centered over the Great Lakes. A weak wave of low pressure is expected to develop along a baroclinic zone along or just south of the VA/NC border early this afternoon as DPVA attendant small amplitude waves track east across the region. The aforementioned low is progged to reach the NC/VA coast by late afternoon and progress offshore this evening, though a lingering surface trough will extend W/SW from the Atlantic into portions of the Carolinas overnight. Despite moist adiabatic mid-level lapse rates associated with an extremely moist airmass in place over central NC (PWAT 1.75-2.00"), marginal to moderate diurnal destabilization (750-1250 J/kg MLCAPE) is expected south and east of the I-85 corridor this afternoon where surface dewpoints in the lower 70s (70-73F) will be juxtaposed with the relatively stronger insolation. A sharp gradient in instability is expected between the VA border (~100 J/kg MLCAPE) and Triad/ Triangle (500-750 J/kg MLCAPE) due to the presence of precip/evap cooling and pervasive cloud cover along/north of the state line. With the above in mind, expect scattered convection to develop along/south of the VA border this afternoon as small amplitude waves (and an attendant surface low) track east invof the state border amidst deep moisture and marginal to moderate instability /favorable diurnal timing/. Expect the best coverage between 21-04Z as a surface trough (attendant the exiting wave of low pressure) extends W/SW across central NC and serves as a focus for development. Convection should propagate S/SE through central NC this evening and exit the SE Coastal Plain around or shortly after midnight as the surface trough sinks southward and light northerly flow advects an increasingly stable airmass into the area from the north. Severe Weather: Effective deep-layer shear on the order of 30-40 knots will support both multicellular and supercellular organization, though the latter may be transient in nature given that deep-layer shear(instability) increases(decreases) with northward extent. Despite weak low/mid-level lapse rates and marginal DCAPE (200-400 J/kg), deep moisture and 30-40 knot mid- level flow should nevertheless support a potential for wet downbursts (via precip loading/downward momentum transport) in association with any updraft capable of sustaining deep/elevated cores. With low LCLs (~500m) and enhanced 0-1km speed/directional shear expected along/ahead of a surface low tracking east along a baroclinic zone, a potential for an isolated low-end (EF0/EF1) tornado will exist along/north of the I-85 corridor this afternoon, conditional upon the presence of supercellular convection in the right location at the right time. Torrential rainfall can be expected in association with any convection this aft/eve, particularly convection deep enough to produce lightning. Isolated flash flooding cannot be ruled out, primarily in urban areas repeatedly affected by convection. -Vincent && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... As of 200 PM EDT Monday... On Tuesday a frontal system will push south of the area with most of the shower activity south of the CWA by daybreak. This will lead to a fairly quiet morning and then some shower activity is expected with the heating of the day in during the afternoon. Late in the day a secondary boundary will come through from the north and may combine with the initial front across our southern counties as the frontal zone to our south retreats back towards the north. This could brings showers and storms on Thursday evening again across the south and east. Little of this activity is expected to be severe and SPC maintains an outlook of general thunder at this time. Highs in the low 80s across the area. Lows Tuesday night in the upper 50s to lower 60s. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... As of 200 PM EDT Monday... A cutoff upper low is expected to form on Wednesday over the mid- Atlantic states and drift southward through the end of the week. At the surface several waves will run along and offshore of the Carolina coast but these two features will remain largely disjointed as the best dynamics remain to the north and west of the surface waves and eventual low pressure system that is expected to form off the coast late Wednesday or early Thursday. With central NC on the cool side of the frontal zone, expect a fair amount of cloud cover from the upper low but cooler temperatures and dewpoints as well. Expect highs in the upper 70s to low 80s for the mid-week time frame with dewpoints in the upper 50s to low 60s. Some shower activity is possible but high QPF events are unlikely. Thursday night and Friday, the pattern begins to change as a surface low off of the New England coast deepens and finally taps into the upper low pressure system dragging it to the northeast. This will leave surface high pressure off of the NC coast and a very weak baggy trough with zonal flow across central NC. This period is expected to be dry but with the return of higher temperatures and dewpoints as southerly return flow takes over. Highs for the weekend will be in the mid to upper 80s with a few 90s possible. Lows in the mid to upper 60s. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... As of 130 PM EDT Monday... 24-hr TAF Period: Adverse aviation conditions associated with scattered to widespread showers and thunderstorms will be possible at all terminals through midnight tonight as a series of upper level disturbances (and an attendant sfc low) track east along a frontal zone stalled in vicinity of the VA/NC border. Winds will shift to the north at 5-10 knots between 06-12Z Tuesday as a cold front progresses southward through central NC. VFR conditions should prevail in the wake of the cold frontal passage /north wind shift/. Looking Ahead: Showers will remain possible on Tuesday, primarily in the Sandhills and SE Coastal Plain (i.e. FAY terminal). Dry/VFR conditions are expected otherwise through the remainder of the work week. -Vincent && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...ELLIS LONG TERM...ELLIS AVIATION...VINCENT
Hazardous weather outlook, Jun 5, 2:49 PM EDT, 3 hours 15 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Raleigh NC 249 PM EDT Mon Jun 5 2017 NCZ007>011-021>028-038>043-073>078-083>086-088-089-061900- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 249 PM EDT Mon Jun 5 2017 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Through Tonight. Showers and isolated thunderstorms are expected across central North Carolina through this evening. An isolated thunderstorm could become severe, with a primary threat of damaging winds. Torrential rainfall can be expected with the heaviest showers and storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Vincent
In the hours before
Special weather statement, Jun 5, 3:22 PM EDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Raleigh NC
322 PM EDT MON JUN 5 2017
NCZ028-043-052015-
Edgecombe NC-Wilson NC-
322 PM EDT MON JUN 5 2017
...A strong thunderstorm will affect portions of central Edgecombe
and Wilson Counties Until 415 PM EDT...
At 322 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wilson, or 16 miles south of Rocky Mount, moving northeast at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Tarboro, Wilson, Elm City, Princeville, Sharpsburg, Pinetops,
Stantonsburg, Black Creek, Macclesfield and Saratoga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3579 7750 3571 7761 3561 7779 3560 7784
3560 7791 3561 7796 3568 7802 3573 7803
3577 7799 3582 7790 3584 7785 3588 7782
3601 7762 3600 7754 3593 7744 3585 7744
TIME...MOT...LOC 1922Z 231DEG 21KT 3572 7788
VINCENTSpecial weather statement, Jun 5, 3:24 PM EDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Raleigh NC
324 PM EDT MON JUN 5 2017
NCZ043-078-052015-
Wayne NC-Wilson NC-
324 PM EDT MON JUN 5 2017
...A strong thunderstorm will affect portions of northeastern Wayne
and southeastern Wilson Counties Until 415 PM EDT...
At 324 PM EDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Goldsboro, moving northeast at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Goldsboro, Fremont, Stantonsburg, Pikeville, Saratoga, Eureka and
Nahunta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3557 7782 3543 7783 3542 7782 3536 7791
3534 7798 3536 7804 3542 7811 3548 7809
3567 7785 3571 7779 3570 7772 3566 7768
TIME...MOT...LOC 1924Z 229DEG 23KT 3544 7800
VINCENTSpecial weather statement, Jun 5, 5:00 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Raleigh NC
500 PM EDT MON JUN 5 2017
NCZ042-078-052200-
Johnston NC-Wayne NC-
500 PM EDT MON JUN 5 2017
...An area of showers and strong thunderstorms will affect portions
of Johnston and northern Wayne Counties Until 600 PM EDT...
At 459 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms 7 miles northeast of Benson, or 8 miles west of
Smithfield, moving northeast at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Deadly cloud to ground lightning will also be possible with this
storm.
Locations impacted include...
Smithfield, Benson, Fremont, Micro, Selma, Four Oaks, Pine Level,
Kenly, Princeton and Pikeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3527 7829 3529 7831 3526 7841 3526 7849
3529 7852 3532 7854 3534 7853 3536 7856
3551 7865 3574 7821 3571 7816 3560 7812
3559 7806 3560 7805 3558 7782
TIME...MOT...LOC 2059Z 247DEG 22KT 3547 7848
23Special weather statement, Jun 5, 5:10 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Raleigh NC
510 PM EDT MON JUN 5 2017
NCZ027-028-043-052215-
Edgecombe NC-Nash NC-Wilson NC-
510 PM EDT MON JUN 5 2017
...An area of showers and strong thunderstorms will affect portions
of northwestern Edgecombe...Nash and north central Wilson Counties
Until 615 PM EDT...
At 510 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms 7 miles southwest of Nashville, moving northeast
at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Rocky Mount, Nashville, Dortches, Red Oak, Spring Hope, Whitakers,
Castalia, Battleboro, Aventon and Tar River Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3575 7802 3586 7823 3620 7801 3618 7798
3619 7797 3618 7795 3619 7794 3619 7792
3617 7792 3616 7790 3614 7789 3614 7781
3615 7781 3607 7760
TIME...MOT...LOC 2110Z 222DEG 18KT 3589 7805
23Special weather statement, Jun 5, 5:54 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Raleigh NC
554 PM EDT MON JUN 5 2017
NCZ021-022-038-039-052300-
Guilford NC-Forsyth NC-Randolph NC-Davidson NC-
554 PM EDT MON JUN 5 2017
...a strong thunderstorm will affect portions of western Guilford...
Forsyth...northwestern Randolph and northeastern Davidson Counties
Until 700 PM EDT...
At 553 PM EDT, Doppler radar was tracking a strong thunderstorm over
Clemmons, or 8 miles southwest of Winston-Salem, moving east at 25
mph.
Wind gusts up to 50 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Greensboro, Winston-Salem, High Point, Randleman, Thomasville,
Kernersville, Clemmons, Bermuda Run, Lewisville and Archdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
LAT...LON 3612 8046 3614 8044 3615 8044 3620 7977
3581 7980 3590 8037 3593 8037 3596 8038
3599 8042 3600 8041 3601 8042 3603 8045
3606 8047
TIME...MOT...LOC 2153Z 276DEG 23KT 3602 8039
77Special weather statement, Jun 5, 6:02 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Raleigh NC
602 PM EDT MON JUN 5 2017
NCZ028-043-052300-
Edgecombe NC-Wilson NC-
602 PM EDT MON JUN 5 2017
...a strong thunderstorm will affect portions of southwestern
Edgecombe and Wilson Counties Until 700 PM EDT...
At 602 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wilson, or 15 miles south of Rocky Mount, moving northeast at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Heavy rain and minor flooding will also be possible with this storm.
Locations impacted include...
Wilson, Elm City, Sharpsburg, Pinetops, Stantonsburg, Black Creek,
Macclesfield, Saratoga, Sims and Willbanks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3558 7782 3559 7793 3577 7807 3584 7790
3585 7787 3584 7785 3588 7782 3596 7764
3576 7751
TIME...MOT...LOC 2202Z 243DEG 26KT 3573 7786
30The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:16 PM EDT | Special Weather Statement | RAH | Anson | 44 min |
| Jun 4, 8:18 PM EDT | Special Weather Statement | RAH | Wake | 42 min |
| Jun 4, 8:28 PM EDT | Special Weather Statement | RAH | Johnston | 47 min |
| Jun 4, 9:00 PM EDT | Special Weather Statement | RAH | Nash | 45 min |
| Jun 4, 9:22 PM EDT | Special Weather Statement | RAH | Halifax, Nash | 53 min |
| Jun 5, 2:16 AM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 59 min |
| Jun 5, 12:02 PM EDT | Special Weather Statement | RAH | Franklin | 28 min |
| Jun 5, 12:19 PM EDT | Special Weather Statement | RAH | Wake | 26 min |
| Jun 5, 12:41 PM EDT | Special Weather Statement | RAH | Edgecombe | 34 min |
| Jun 5, 12:52 PM EDT | Special Weather Statement | RAH | Granville | 38 min |
| Jun 5, 1:11 PM EDT | Areal Flood Advisory | RAH | Orange | 64 min |
| Jun 5, 1:17 PM EDT | Special Weather Statement | RAH | Halifax | 28 min |
| Jun 5, 1:31 PM EDT | Special Weather Statement | RAH | Nash | 29 min |
| Jun 5, 1:52 PM EDT | Special Weather Statement | RAH | Franklin | 38 min |
| Jun 5, 1:55 PM EDT | Special Weather Statement | RAH | Nash | 50 min |
| Jun 5, 1:58 PM EDT | Special Weather Statement | RAH | Sampson | 32 min |
| Jun 5, 2:42 PM EDT | Special Weather Statement | RAH | Edgecombe | 48 min |
| Jun 5, 2:59 PM EDT | Special Weather Statement | RAH | Sampson | 61 min |
| Jun 5, 3:22 PM EDT | Special Weather Statement | RAH | Edgecombe, Wilson | 53 min |
| Jun 5, 3:24 PM EDT | Special Weather Statement | RAH | Wayne | 51 min |
| Jun 5, 5:00 PM EDT | Special Weather Statement | RAH | Johnston | 60 min |
| Jun 5, 5:10 PM EDT | Special Weather Statement | RAH | Nash | 65 min |
| Jun 5, 5:34 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash | 29 min |
| Jun 5, 5:39 PM EDT | Tornado Warning | RAH | Edgecombe, Nash | 13 min |
| Jun 5, 5:54 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 66 min |
| Jun 5, 6:02 PM EDT | Special Weather Statement | RAH | Wilson | 58 min |
| Jun 5, 6:14 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford | 3 hr |
| Jun 5, 6:14 PM EDT | Flash Flood Warning | RAH | Edgecombe, Nash | 3 hr |
| Jun 5, 6:29 PM EDT | Special Weather Statement | RAH | Edgecombe | 61 min |
| Jun 5, 6:54 PM EDT | Special Weather Statement | RAH | Chatham, Randolph | 66 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.